Thunderstorm Wind, Todd
- When
- February 24, 11:00 PM CST
- Where
- Todd County, Guthrie
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.650, -87.167
A power pole and lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 24, 1:45 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CST SAT FEB 24 2001 MAIN PROBLEMS WITH ZONES WILL BE TIMING ENDING OF PRECIP TONIGHT/ WIND SPEEDS/POSSIBLE FLOODING THEN SKY/TEMPS ON SUNDAY. MAIN SQUALL LINE JUST ENTERING WEST ARK AT 19Z. MODELS NOW VERY CLOSE ON ALL FEATURES. WILL USE BLEND OVERALL...TWEAKING WITH MESOETA HERE AND THERE. SFC WINDS SHOULD MAX OUT THIS EVENING BEFORE SQUALPA/FROPA. WILL MAINTAIN WINDY WORDING IN ZONES. THINK SPEEDS WILL HOLD IN 20 TO 35 MPH RANGE NEGATING NEED FOR WIND ADVISORY. DRY SLOT SHOULD HAVE PASSED MOST OF THE PAH FA BY 2 AM. PARTIAL CLEARING WILL BE USED SINCE MODELS SHOW SOME 1000-850MB MOISTURE LINGERING BEHIND FRONT. THIS SAME MOISTURE WILL ALSO LOITER INTO SUNDAY AND CU RULES/ SOUNDING PROFILES SUPPORT DIURNAL BUILDUPS...WILL CONTINUE WITH VARIABLE CLOUDINESS WORDING. WILL BE BREEZY INITIALLY ON SUNDAY MORNING MOST ZONES...ESPECIALLY NORTH. MAY CHOOSE TO ADD THIS TO ZONES...THEN TALK ABOUT WINDS DIMINISHING LATE. WILL TAKE BLEND OF FWC AND MAV MINS FOR MOST PART. BASED ON FFG VALUES AND HPC ESTIMATES WILL NOT CONSIDER FFA. SQUALL LINE MAY SPEED UP LATER TODAY AS ENERGY PUNCHES AROUND BOTTOM OF LOW ANYWAY...LIMITING TOTAL QPF. SOME CLEARING SUNDAY NIGHT AS DIURNAL CU BURNS OFF. WITH SOME HIGH LEVEL MOISTURE WILL CONTINUE PARTLY CLOUDY WORDING. NEXT PAC SYSTEM NOW SLAMMING INTO CALIF COAST FORECAST TO CUTOFF. MOISTURE EJECTING OUT OF THIS SYSTEM IN SOUTHERN STREAM WILL BEGIN ARRIVING MONDAY. WILL CHANGE MONDAY SKY WORDING TO INCREASING CLOUDINESS. CHANCE POPS WILL BE INTRODUCED IN WESTERN ZONES MONDAY NIGHT FOR SHOWERS AS ORGANIZED ENERGY PULLS OUT OF SW COMBINED WITH ARCTIC FRONT FROM THE NORTH. PROXIMITY OF ARCTIC AIR SHOULD MAKE MIDWEEK STRETCH INTERESTING. PRECIP SHOULD EXIT AREA WEDNESDAY. COULD END AS SNOW. WILL REFLECT THIS FOR NORTHERN ZONES BUT WILL LEAVE AS RAIN IN SOUTHERN ZONES FOR NOW. MRF BRINGS OCCASIONAL BATCHES OF MOISTURE ACROSS THE REGION THURSDAY THROUGH SATURDAY. ALL IN ALL PARTLY TO MOSTLY THRU SATURDAY...BUT WILL HOLD OFF ON MENTIONING PRECIP FOR NOW. .PAH...NONE. SDB
MOZ076-086-087-109>111-114-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 725 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PM... AT 720 PM...A LINE OF THUNDERSTORMS EXTENDED FROM POPLAR BLUFF TO GREENVILLE AND SILVER LAKE MISSOURI. THIS LINE WAS MOVING EAST AT 45 MPH...AND WILL LIKELY REACH NEAR JACKSON...VANDUSER AND NEW MADRID BY 800 PM. THESE STORMS MAY PRODUCE HOURLY RAINFALL TOTALS FROM A HALF INCH TO THREE QUARTER OF AN INCH. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...AS WELL AS FREQUENT LIGHTNING. THE HEAVY RAIN MAY CAUSE BRIEF PONDING OF WATER ON ROADWAYS AS WELL AS FILL CREEKS AND DITCHES TO BANKFULL.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
827 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM MARSTON MO 60 MPH TSTM WIND GUST
02/24/01 NEW MADRID POWER LINES DOWN REPORTED
BY LAW ENFORCEMENT
0819 PM CHARLESTON MO .75 INBCH HAIL
02/24/01 MISSISSIPPI WINDS IN EXCESS OF 60 MPH
REPORTED BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
841 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM ARLINGTON KY 65 MPH TSTM WIND GUST
02/24/01 CARLISLE PERSISTED FOR 10 TO 15
MINUTES AT NUMEROUS
LOCATIONS ACROSS COUNTY
...REPORTED BY LAW
ENFORCEMENT
0830 PM CAPE GIRARDEAU MO WIND DAMAGE
02/24/01 CAPE GIRARDEAU TREES DOWN ON ROUTE 439
0820 PM ULLIN IL 60 MPH TSTM WIND GUST
02/24/01 PULASKIILZ080-084-088-092-MOZ076-086-087-100-107>111-114-250345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 914 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 33 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST MISSOURI AND PARTS OF SOUTHWEST ILLINOIS HAS EXPIRED. SHOWERS AND A FEW STORMS WILL LINGER UNTIL AROUND MIDNIGHT...BUT THE THREAT OF SEVERE WEATHER HAS ENDED THERE. SEVERE THUNDERSTORM WATCH NUMBER 35 CONTINUES IN EFFECT UNTIL 100 AM FOR WESTERN KENTUCKY...SOUTHWEST INDIANA...AND PARTS OF SOUTHERN ILLINOIS TO THE EAST OF CARBONDALE AND CAIRO. MISSISSIPPI COUNTY IN MISSOURI ALSO REMAINS UNDER WATCH 35 UNTIL 100 AM. YORK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
927 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM WICKLIFFE KY WIND DAMAGE
02/24/01 BALLARD 3 TREES DOWN IN THE
WICKLIFFE AREA REPORTED BY
SPOTTERS
0844 PM MOUNDS IL WIND DAMAGE
02/24/01 PULASKI UTILITY POLE SNAPPED
REPORTED BY LAW ENFORCEMENT
0820 PM WATER VALLEY KY .88 INCH HAIL
02/24/01 HICKMAN LAW ENFORCEMENT ALSO
REPORTED TREES DOWN
0905 PM CLINTON KY .88 INCH HAIL
02/24/01 HICKMAN
0925 PM HEATH KY WIND DAMAGE
02/24/01 MCCRACKEN LARGE TREE LIMBS AND POWER
LINES DOWN REPORTED BY
EMERGENCY MANAGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
1026 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MAYFIELD KY 60MPH NON TSTM WIND GUST
02/24/01 GRAVES TREES WERE BLOWN DOWN.
REPORTED BY LAW ENFORCEMENT
0900 PM KUTTAWA KY 60 MPH NON TSTM WIND GUST
02/24/01 LYON LAW ENFORCEMENT REPORTED
TREES DOWN. CAUSED BY
GRADIENT WINDS.
0955 PM COLDWATER KY .75 INCH HAIL
02/24/01 CALLOWAY FROM COLDWATER TO TRI
CITY. REPORTED BY EMERGENCY
MANAGER.
1018 PM NEW CONCORD KY 70 MPH TSTM WIND GUST
02/24/01 CALLOWAY NUMEROUS TREES DOWN.
SPOTTERS ESTIMATE 60 TO 70
MPH WINDS OVER SOUTHEAST
PORTION OF COUNTY.
1011 PM HAZEL KY WIND DAMAGE
02/24/01 CALLOWAY TREE FELL ON CAR. REPORTED
BY EMERGENCY MANAGER.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A power pole and lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231979.